Alert archive / Illinois / Wind Advisories in 2010

Wind Advisory 1, NWS St. Louis, MO

April 6, 20107 counties in Illinois

NWS St. Louis, MO issued this wind advisory at Apr 6, 2010, 11:16 AM CDT for 7 counties in Illinois. It took effect at Apr 6, 2010, 1:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2010, 11:16 AM CDT (16:16 UTC)
In effect from
Apr 6, 2010, 1:00 PM CDT
Expired
Apr 6, 2010, 4:01 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO

Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL, Montgomery County, IL, Randolph County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 115 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 374 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-496 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
374 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WWUS73 KLSX 061616
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1116 AM CDT TUE APR 6 2010

ILZ060-064-065-069-070-074-079-062300-
/O.NEW.KLSX.WI.Y.0001.100406T1800Z-100406T2300Z/
MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...CHESTER
1116 AM CDT TUE APR 6 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* LOCATION: MUCH OF SOUTH CENTRAL AND PARTS OF SOUTHWEST ILLINOIS.

* TIMING: UNTIL 6 PM THIS EVENING.

* WINDS: SUSTAINED SOUTHERLY WINDS WILL BE BETWEEN 20 AND 30 MPH
  WITH SOME GUSTS TO AROUND 45 MPH.

* IMPACTS: THESE WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
  DIFFICULT AND MOVE LIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE
  AND TRASH CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

BRITT
1 follow-up statement
684 
WWUS73 KLSX 062101
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT TUE APR 6 2010

ILZ060-064-065-069-070-074-079-062215-
/O.CAN.KLSX.WI.Y.0001.000000T0000Z-100406T2300Z/
MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...CHESTER
401 PM CDT TUE APR 6 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND
ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL ILLINOIS.

THE MOST INTENSE WINDS OVER SOUTHERN ILLINOIS HAVE DIMINSIHED.
HOWEVER...SOUTH WINDS WITH GUSTS OF AROUND 30 MPH WILL CONTINUE
THIS EVENING.

$$

TRUETT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Apr 6, 6:42 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 6, 6:42 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT TUE APR 6 2010

.DISCUSSION...
/424 AM CDT TUE APR 6 2010/

PRIMARY CONCERNS WITH THIS FCST PCKG ARE GUSTY SLY WINDS EXPECTED
TODAY ACROSS THE REGION...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS
WITH PASSAGE OF CDFNT TONIGHT...AND COOLER TEMPERATURES BEHIND THE
FNT TOMORROW AND THU.

07Z SFC ANALYSIS REVEALED A SFC LOW OVER NWRN KS WITH A WMFNT
STRETCHING THROUGH SRN IA INTO NRN IL AND SRN LOWER MI...A DRYLINE
EXTENDING FM THE SFC LOW SWWD THROUGH THE OK/TX PANHANDLES...AND A
CDFNT STRETCHING WWD FM THE SFC LOW THROUGH CO. THESE FEATURES WILL
PLAY A DOMINANT ROLE IN REGIONAL WEATHER OVER THE NEXT FEW DAYS AS
THE SFC LOW LIFTS NEWD AND SWINGS A CDFNT THROUGH THE AREA.

FIRST CONCERN IS GUSTY SLY WINDS TODAY IN THE WARM SECTOR. LOCAL
CRITERIA FOR A WIND ADVISORY IS SUSTAINED WINDS OF 30-39 MPH FOR AT
LEAST AN HOUR AND/OR WIND GUSTS OF 45-57 MPH. OBSERVATIONS ACROSS
THE PLAINS YESTERDAY AFTN SHOWED OCCASIONAL GUSTS AROUND 40-44 MPH
BUT THIS WAS NOT WIDESPREAD. SINCE SUSTAINED WINDS ARE EXPECTED TO
REMAIN BELOW ADVISORY CRITERIA TODAY AND ANY GUSTS THAT BRIEFLY
EXCEED CRITERIA WILL BE ISOLATED...I CANNOT JUSTIFY A WIND ADVISORY
AND WILL INSTEAD CONTINUE TO MENTION GUSTY WINDS IN THE HWO.

NEXT CONCERN IS POTENTIAL FOR THUNDERSTORMS TONIGHT...SOME OF WHICH
COULD BE STRONG TO SEVERE. WMFNT THAT LIFTED NWD THROUGH THE REGION
YESTERDAY BROUGHT DEWPOINTS IN THE 50S AND 60S F AS FAR N AS SRN IA
AND CONTINUING SLY WINDS WILL MAINTAIN THIS AIRMASS AHEAD OF AN
APCHG CDFNT. AS THE UPPER LVL TROF APPROACHES...COOLING ALOFT WILL
ACT TO ERODE THE CAP WHILE LARGE SCALE LIFT INCREASES OVER THE AREA.
A LINE OF THUNDERSTORMS IS EXPECTED TO DVLP ALONG AND AHEAD OF THE
FNT AND PROGRESS EWD TONIGHT. MODEL GUIDANCE SUGGESTS THERE WILL BE
SUFFICIENT CAPE AND 0-6 KM SHEAR TO SUPPORT STRONG TO SEVERE
THUNDERSTORMS BUT THE TIMING OF THE CDFNTL PASSAGE IS NOT FAVORABLE
FOR WIDESPREAD SEVERE WEATHER DUE TO LOSS OF DAYTIME HEATING AND
DECREASING INSTABILITY. THUNDERSTORMS ARE EXPECTED TO DVLP AGAIN
TOMORROW AFTN ALONG AND AHEAD OF THE FNT BUT BY THAT TIME THE CDFNT
SHOULD BE EAST OF THE CWA.

FINALLY...MUCH COOLER TEMPERATURES ARE ANTICIPATED TOMORROW AND
THURSDAY AFTER FROPA. H85 TEMPS FALL DURING THE DAY TOMORROW AND
CONTINUE FALLING OVERNIGHT...REMAINING NEAR OR BELOW 2 C ON THU.
TEMPERATURES SHOULD BEGIN TO WARM AGAIN ON THU NIGHT AND FRI.

NO CHANGES PAST 12Z SAT.

KANOFSKY

&&

.AVIATION...
/631 AM CDT TUE APR 6 2010/

VFR CONDITIONS EXPECTED TODAY AS AREA REMAINS IN WARM SECTOR.
LLWS STILL OCCURRING AT KSUS...BUT OTHER SITES HAVE REMAINED MIXED
ENOUGH TO NOT WARRENT LLWS AT 12Z ISSUANCE. SHOULD SEE CUMULUS
BECOME BKN BY THIS EVENING PER MODEL SOUNDINGS. OTHERWISE...BIG
STORY WILL BE THE STRONG SOUTH-SOUTHWEST WIND...WITH GUSTS OVER
30KTS EXPECTED. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN MISSOURI AND MOVE EAST AFFECTING KUIN AND KCOU AROUND 06Z
AND KSUS AROUND 10Z. INSTABILITY REALLY DROPS OFF AS THE LINE
MOVES EAST...SO HAVE ONLY INCLUDED SHOWERS AND CB GROUP AT THIS
TIME.

SPECIFICS FOR KSTL...
VFR CONDITIONS ARE EXPECTED WITH GUSTY SOUTH-SOUTHWEST WIND TODAY.
WIND GUSTS OVER 30KTS ARE EXPECTED. CUMULUS SHOULD DEVELOP BY
AFTERNOON AROUND 4KFT AND BECOME BROKEN BY THIS EVENING. EXPECT
LINE OF SHOWERS AND THUNDERSTORMS TO BEGIN AFFECTING THE TERMINAL
AROUND 10Z TOMORROW MORNING.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 6, 5:08 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
508 AM CDT TUE APR 6 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
508 AM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE REGION
TONIGHT AND EARLY WEDNESDAY MORNING. SOME OF THE STORMS COULD BE
STRONG TO SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

STRONG SOUTHERLY WINDS WITH GUSTS OVER 35 MPH ARE EXPECTED TODAY.

MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON TUESDAY NIGHT AND PERSIST
THROUGH WEDNESDAY MORNING. SOME OF THE STORMS COULD BE STRONG TO
SEVERE AND CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON WEDNESDAY NIGHT.

MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

KANOFSKY

Nearby

Wind Advisories in Illinois, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.